# SDR AWXA200200596

- Difficulty date: July 9, 2002
- Submitted: July 11, 2002
- Operation: Air carrier
- Aircraft: N646AW
- Make and model: Airbus A320-231
- Aircraft serial: 271
- Aircraft time: 31,870 hours, 13,078 cycles
- Engine: Iae V2500A1
- Engine time: 23,555 hours, 10,257 cycles
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Fire
- Location: Nr 1
- Stage of operation: TX
- How discovered: V
- Nature of condition: A
- Precautionary procedure: O

## Discrepancy

FLT 0279 - AFTER LANDING AT IAH INBOUND FROM PHX, AFTER ENGINE SHUTDOWN AT GATE, GROUND CREW OBSERVED FIRE IN THE TAILPIPE OF THE NR 1 ENGINE. FLIGHT CREW MOTORED ENGINE APPROXIMATELY 1 MINUTE BEFORE FLAME EXTINGUISHED, ESTIMATE TAILPIPE FIRE LASTED TOTAL OF 2-3 MINUTES. THERE WERE NO FIRE WARNING OR OVERHEAT INDICATIONS ON FLIGHT DECK. MAINTENANCE INSPECTED THE NR 1 ENGINE,  NO OIL WAS FOUND POOLING IN THE TAILPIPE, AND NO LEAKAGE AT THE NR 7 TURBINE BLADES. PERFORMED ENGINE RUN, OPERATIONAL CHECKS WERE GOOD.
